Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

How long for effect of antihistamines, ibuprofen, and NSAID painkillers to reduce?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I combined way to many antihistamines both over the counter and prescription with ibuprofen and Nsaid pain relievers for about three weeks. How long will it take to be completely clear of those ? And may have even been allergic to one of them. Anaphylactic shock? and is the damage irrepairable?
Posted Thu, 27 Feb 2014 in Medicines and Side Effects
Answered by Dr. T Shobha Deepak 48 minutes later
Brief Answer: Long term Use of nsaid may cause Renal damage Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Anti-histaminic drugs are used in anaphylaxis reaction and shock along with steroids. They are unlikely to cause anaphylaxis. NSAIDS may exacerbate bronchial asthma and anaphylaxis caused by them is rare. The half life (time required for the concentration of drug in blood to fall to half of its original level) of Ibuprofen and other NSAID is less than 24 hours . They are almost completely excreted from the body in 4 half life that is around 3 to 4 days. Long term use of nsaid may cause irreparable Renal damage especially if used for more than 3 years. Do get back to me if you need any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD Consultant Clinical Pharmacologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor